Alert archive / Alabama / Wind Chill Advisories in 2015

Wind Chill Advisory 3, NWS Huntsville, AL

February 18, 201511 counties in Alabama

NWS Huntsville, AL issued this wind chill advisory at Feb 18, 2015, 3:59 AM CST for 11 counties in Alabama. It took effect at Feb 18, 2015, 7:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2015, 3:59 AM CST (09:59 UTC)
In effect from
Feb 18, 2015, 7:00 PM CST
Expired
Feb 19, 2015, 10:22 AM CST
In force
15 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -159 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
-159 m²/s²
0-3 km storm-relative helicity
-89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 11:02 PM CST, 4 hours 57 minutes earlier.

Area forecast discussion, Feb 17, 11:02 PM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1102 PM CST TUE FEB 17 2015

.UPDATE...
FOR 06Z TAFS

&&

.DISCUSSION...
/ISSUED 950 PM CST TUE FEB 17 2015/
ARE SEVERAL OBS ACROSS MO WITH SNOW BEING REPORTED. LOOKING AT THE
NEW NAM 3 HR SNOW ACCUM...THE HIGHEST SNOW ACCUMULATIONS WILL LIKELY
BE NORTH OF THE TN RIVER. SNOWFALL AMOUNTS OF ONE HALF OF AN INCH
WILL BE POSSIBLE OVER OUR TN ZONES WITH LESSER AMOUNTS AS YOU GO
SOUTH. TIMING OF THE -SN IS BETWEEN 4 AM AND 5 AM IN NW AL...ARND 6
AM IN THE HUN AREA (N CENTRAL AL) AND BY 7 AM OVER NE AL AND PORTIONS
OF SRN MID TN. THE -SN SHOULD BE OUT OF TN VALLEY ARND 1 PM. THUS
WILL KEEP THE WINTER WX ADVISORY GOING AND SEE NO REASON FOR ANY
CHANGES ATTM.

OTHERWISE REST OF THE FCST PARAMETERS LOOKS ON TRACK FOR NOW.

07

&&

.AVIATION...
FOR 06Z TAFS...CDFNT STILL OVER SERN MO WITH REPORTS OF SNOW OVER
PORTIONS OF MO/IL. AS THE CDFNT MOVES CLOSER TO THE TN VALLEY SN
WILL BE POSSIBLE OVER THE TAF SITES...MAINLY BETWEEN 11Z AND 16Z.
SINCE MOISTURE WILL BE LIMITED ONLY EXPECTING -SN. THE CDFNT SHOULD
PASS OVER KMSL BY 14Z AND KHSV ARND 15Z. OTHERWISE MVFR/VFR CONDITONS
UNTIL 16Z. AFTER 16Z EXPECT MAINLY VFR CONDITIONS.

07

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY FROM 3 AM TO NOON CST WEDNESDAY FOR
     ALZ001>010-016.

TN...WINTER WEATHER ADVISORY FROM 3 AM TO NOON CST WEDNESDAY FOR TNZ076-
     096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 17, 9:08 PM CST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
908 PM CST TUE FEB 17 2015

ALZ001>010-016-TNZ076-096-097-181200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
908 PM CST TUE FEB 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A ROUND OF LIGHT SNOW IS EXPECTED BEGINNING LATE TONIGHT AND LASTING
THROUGH WEDNESDAY MORNING AS A REINFORCING COLD FRONT MOVES THROUGH
THE REGION. THIS LIGHT SNOW WILL PRODUCE SNOWFALL ACCUMULATIONS
AROUND A HALF AN INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

VERY LIGHT SNOW MAY CONTINUE THROUGH WEDNESDAY AFTERNOON FOR
NORTHEAST ALABAMA AND SOUTHERN TENNESSEE...WITH ACTIVITY TAPERING
TO FLURRIES FOR THE REST OF THE REGION.

BITTERLY COLD CONDITIONS ARE EXPECTED FROM WEDNESDAY NIGHT THROUGH
THURSDAY...WITH LOWS IN THE SINGLE DIGITS AND HIGHS IN THE UPPER
TEENS AND LOWER 20S. A NORTHWEST WIND OF 10 TO 15 MPH WILL CREATE
WIND CHILLS WELL BELOW ZERO...AND PERHAPS AS LOW AS 15 BELOW ZERO IN
TENNESSEE. WIND CHILL ADVISORIES AND WARNINGS WILL BE REQUIRED.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF LIGHT SNOW THURSDAY NIGHT
AND FRIDAY MORNING...TRANSITIONING TO A WINTRY MIX FROM FRIDAY
AFTERNOON THROUGH SATURDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE POSSIBLE FOR WEDNESDAY.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:03 PM CSTWinter Storm WatchHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more23 hr
Feb 18, 3:59 AM CSTWind Chill WarningHUNFranklin, Lincoln, Moore30 hr

Nearby

Wind Chill Advisories in Alabama, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.